Alert archive / Illinois / Flash Flood Warnings in 2012
Flash Flood Warning 5, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at May 6, 2012, 3:39 PM CDT for Grundy County, LaSalle County, Livingston County, Illinois. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2012, 3:39 PM CDT (20:39 UTC)
- Expired
- May 6, 2012, 9:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Grundy County, IL, LaSalle County, IL, Livingston County, IL
The radar
The Chicago radar (KLOT), 86 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 3:55 PM CDT | FLASH FLOOD | 4 Se Streator, IL | WATER OVER MANY ROADWAYS IN NEW TOWN TOWNSHIP. THIS CONTINUES AS OF 7 PM. |
| May 6, 4:15 PM CDT | FLASH FLOOD | 5 E Wenona, IL | TWO FEET OF WATER OVER ILLINOIS HIGHWAY 17 NEAR THE LA SALLE AND LIVINGSTON COUNTY BORDERS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2922 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
383
WGUS53 KLOT 062039
FFWLOT
ILC063-099-105-070230-
/O.NEW.KLOT.FF.W.0005.120506T2039Z-120507T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
339 PM CDT SUN MAY 6 2012
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN LIVINGSTON COUNTY IN CENTRAL ILLINOIS...
SOUTHERN GRUNDY COUNTY IN NORTHEAST ILLINOIS...
SOUTHERN LA SALLE COUNTY IN NORTH CENTRAL ILLINOIS...
* UNTIL 930 PM CDT
* AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. DOPPLER RADAR INDICATED IN EXCESS OF AN INCH OF
RAINFALL OVER THE PAST HOUR ACROSS PORTIONS OF THE WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DWIGHT...STREATOR...GRAND RIDGE...ODELL AND TONICA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA OVER THE NEXT COUPLE OF HOURS.
&&
LAT...LON 4121 8832 4087 8833 4092 8894 4093 8905
4110 8905 4110 8906 4110 8912 4111 8917
4128 8917
$$
BIRK3 follow-up statements
896
WGUS73 KLOT 062220
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
520 PM CDT SUN MAY 6 2012
ILC063-062231-
/O.CAN.KLOT.FF.W.0005.000000T0000Z-120507T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRUNDY IL-
520 PM CDT SUN MAY 6 2012
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN GRUNDY
COUNTY IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA.
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY. MORE THUNDERSTORMS ARE PROBABLE LATER
TONIGHT...SOME OF WHICH MAY AGAIN PRODUCE HEAVY RAINFALL.
LAT...LON 4111 8832 4087 8833 4092 8894 4093 8905
4110 8905 4110 8906
$$
ILC099-105-070230-
/O.CON.KLOT.FF.W.0005.000000T0000Z-120507T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA SALLE IL-LIVINGSTON IL-
520 PM CDT SUN MAY 6 2012
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN LIVINGSTON AND
FAR SOUTHERN LA SALLE COUNTIES UNTIL 930 PM CDT...
AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WITH VERY HEAVY RAINFALL HAD MAINLY ENDED FOR THE TIME
BEING ACROSS SOUTHERN LA SALLE COUNTY AND MUCH OF LIVINGSTON COUNTY.
WATER WAS STILL REPORTED OVER ILLINOIS HIGHWAY 17 ALONG THE LA SALLE
AND LIVINGSTON COUNTY BORDER BY LAW ENFORCEMENT. WATER WILL CONTINUE
TO BE SLOW TO RECEDE INTO TONIGHT. IN ADDITION...MORE THUNDERSTORMS
ARE POSSIBLE THIS EVENING...WHICH WILL BE CAPABLE OF PRODUCING HEAVY
RAINFALL.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL BE SLOW TO RECEDE AND MAY
CONTINUE TO CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY
EXPERIENCE FLOODING INCLUDE...DWIGHT...ODELL...LONG
POINT...DANA...AND RUTLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 4111 8832 4087 8833 4092 8894 4093 8905
4110 8905 4110 8906
$$
MTF349 WGUS73 KLOT 070020 FFSLOT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 720 PM CDT SUN MAY 6 2012 ILC099-070026- /O.CAN.KLOT.FF.W.0005.000000T0000Z-120507T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LA SALLE IL- 720 PM CDT SUN MAY 6 2012 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR FAR SOUTHERN LA SALLE COUNTY IS CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 4101 8893 4110 8893 4111 8832 4093 8833 $$ ILC105-070230- /O.CON.KLOT.FF.W.0005.000000T0000Z-120507T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LIVINGSTON IL- 720 PM CDT SUN MAY 6 2012 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN LIVINGSTON COUNTY UNTIL 930 PM CDT... AT 711 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER OVER ROADWAYS ACROSS THE NEW TOWN TOWNSHIP IN NORTHERN LIVINGSTON COUNTY. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CONTINUE INTO MID EVENING. SOME LOCATIONS THAT MAY EXPERIENCE CONTINUED FLOODING INCLUDE...DWIGHT AND ODELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM EARLIER STORMS MAY CAUSE CONTINUED FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 4101 8893 4110 8893 4111 8832 4093 8833 $$ MTF
360 WGUS73 KLOT 070228 FFSLOT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 928 PM CDT SUN MAY 6 2012 ILC105-070241- /O.EXP.KLOT.FF.W.0005.000000T0000Z-120507T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LIVINGSTON IL- 928 PM CDT SUN MAY 6 2012 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN LIVINGSTON COUNTY WILL BE ALLOWED TO EXPIRE AT 930 PM CDT... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE IMMEDIATE FLOOD THREAT. HOWEVER...ADDITIONAL HEAVY RAINFALL IS POSSIBLE ACROSS THE AREA TONIGHT. THIS COULD RESULT IN RENEWED FLOODING ACROSS THE AREA. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 4101 8893 4110 8893 4111 8832 4093 8833 $$ BIRK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at May 6, 2:57 PM CDT, 42 minutes earlier.
Area forecast discussion, May 6, 2:57 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
257 PM CDT SUN MAY 6 2012
.MESOSCALE DISCUSSION...
130 PM CDT
THE AREA OF CONVECTION CURRENTLY MOVING ACROSS NORTHEASTERN ILLINOIS
AND EASTERN WI HAS PUSHED AN OUTFLOW BOUNDARY SOUTH ACROSS PORTIONS
OF NORTHERN ILLINOIS. AS OF 1815 UTC THIS BOUNDARY WAS APPARENT IN
THE KLOT IMAGERY RUNNING WEST TO EAST ACROSS NORTHERN LA
SALLE...NORTHERN KENDALL...EASTWARD ACROSS THE SOUTHERN SUBURBS OF
CHICAGO. THIS OUTFLOW BOUNDARY HAS BEEN THE FOCUS FOR ADDITIONAL
CONVECTIVE DEVELOPMENT OVER THE PAST HOUR ACROSS PORTIONS OF
NORTHERN ILLINOIS IN THE WAKE OF THE MAIN ROUND OF ACTIVITY. THIS
BOUNDARY IS SLOWLY SAGGING SOUTHWARD AT ABOUT 15 TO 20 MPH.
THE LATEST 18 UTC SOUNDING OUT OF ILX INDICATES LITTLE TO NO CAP
WITH OVER 4500 J/KG OF SURFACE BASED CAPE AVAILABLE FOR CONVECTIVE
DEVELOPMENT. THIS IS BELIEVED TO BE REPRESENTATIVE OF THE
ATMOSPHERE ACROSS ILLINOIS MAINLY SOUTH OF THE INTERSTATE 80
CORRIDOR WITH THE LATEST MESO ANALYSIS FROM SPC INDICATING OVER
2-3,000 J/KG OF ML CAPE. SURFACE OBSERVATIONS AT PONTIAC INDICATE
TEMPERATURES ALREADY IN AT 84 WITH A DEW POINT OF 70. ALTHOUGH
DEEP LAYER SHEAR IS HIGH UP NORTH OF THE BOUNDARY...THE HIGH
INSTABILITY WILL BE SUFFICIENT TO PRODUCE A SEVERE THREAT WITH
LARGE HAIL AND HIGH WINDS WITH STORM DEVELOPMENT THIS AFTERNOON. A
SEVERE THUNDERSTORM WATCH FOR AREAS SOUTH OF INTERSTATE 80 IN
ILLINOIS WILL BE ISSUED SHORTLY.
BIRK
&&
.DISCUSSION...
351 AM...PRIMARY FORECAST CONCERN AND CHALLENGE IS CONVECTION OVER
THE NEXT 36 HRS AND POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING
TONIGHT.
LARGE LINE OF TS EXTENDING FROM NORTHWEST WI BACK THROUGH NEBRASKA
WILL CONTINUE EAST THIS MORNING. STILL SOMEWHAT UNCERTAIN IF THIS
ACTIVITY WILL REACH THE NORTH/NORTHWEST CWA LATER THIS MORNING...
AS ITS DECAYING. NOT EXPECTING ANYTHING HEAVY BUT IT COULD IMPACT
TEMP TRENDS AND PERHAPS HIGH TEMPS ACROSS THE NORTH. ANY LEFTOVER
OUTFLOWS COULD BECOME THE FOCUS FOR ADDITIONAL DEVELOPMENT THIS
AFTERNOON AS COULD A WARM FRONT LIFTING NORTH ACROSS THE SOUTHERN
CWA THIS AFTERNOON INTO THIS EVENING. WITH DEWPOINTS INCREASING
INTO THE MID/UPPER 60S SOUTH OF THE FRONT COMBINED WITH TEMPS INTO
THE 80S...INSTABILITY WILL BE HIGH WITH CAPE VALUES PERHAPS
3000-4000 J/KG. SEVERE THREAT WILL LIKELY BE HIGHEST ALONG AND
SOUTH OF THE FRONT BUT DIFFICULT TO FIND A TRIGGER TO AID
CONVECTIVE DEVELOPMENT. WHILE THE THREAT OF A TORNADO IS RATHER
MINIMAL...CERTAINLY POSSIBLE WITH ANY STORMS THAT DEVELOP
ALONG/NEAR THE WARM FRONT.
AS THE LOW APPROACHES AND DAYTIME HEATING WANES...EXPECT THE MAIN
THREAT TO TRANSITION TO HEAVY RAIN DURING THE EVENING AND INTO
THE OVERNIGHT HOURS. WHILE CONFIDENCE REGARDING WHERE AND ALSO
WHEN THUNDERSTORMS WILL DEVELOP TONIGHT IS STILL NOT THAT HIGH...
AS THE SURFACE LOW APPROACHES AND PASSES RIGHT OVER THE CWA BY
EARLY MONDAY MORNING...STEERING WINDS BECOME RATHER LIGHT LENDING
SUPPORT FOR SLOW MOVING AND POSSIBLE BACKING BUILDING CONVECTION.
ADDED TO THAT...PRECIPITABLE WATER VALUES RANGING FROM 1.5 TO AS
HIGH AS 1.8 INCHES. WHILE THERE CONTINUE TO BE SHIFTS...MODELS
HAVE SHOWN SOME CONSENSUS WITH THE AREA OF GREATEST CONCERN FOR
HEAVY RAIN ACROSS NORTHERN ILLINOIS INTO FAR SOUTHERN WISCONSIN.
WHILE ONLY A FEW AREAS SAW HEAVY RAIN FRIDAY MORNING...
SPECIFICALLY NORTHERN/SOUTHERN COOK COUNTY AND SOUTH/CENTRAL
LASALLE COUNTY...THE POTENTIAL FOR A PROLONGED PERIOD OF HEAVY
RAIN WHICH COULD CAUSE FLASH FLOODING IS HIGH ENOUGH TO ISSUE A
FLASH FLOOD WATCH FOR THE NORTHERN TWO THIRDS OF THE CWA.
AS NOTED ABOVE...CONFIDENCE REGARDING TIMING IS SOMEWHAT LOW AS
WELL AND THINK THE HEAVY RAIN MAY END UP BEING MAINLY OVERNIGHT...
PERHAPS AFTER 04Z OR 05Z. THE LATER IT STARTS...THE LONGER IT MAY
PERSIST INTO MONDAY MORNING. AS THE LOW SHIFTS EAST ON MONDAY...
PRECIP WILL END FROM WEST TO EAST. AS FOR STORM TOTAL QPF
AMOUNTS...CURRENT GRIDS HAVE 2 TO 2.5 INCHES ALONG AND NORTH OF
I-80 BUT ITS IMPORTANT TO REMEMBER THESE AMOUNTS MAY FLUCTUATE
NORTH OR SOUTH WITH SOME AREAS IN THE WATCH POSSIBLY RECEIVING
FAR LESS.
THIS LOW SLOWS AND ABSORBS A SECOND LOW MOVING SOUTHEAST OUT OF
CANADA MONDAY NIGHT INTO TUESDAY SETTING UP NORTHWEST FLOW ACROSS
THE LAKES AND AS THIS LOW FINALLY SHIFTS EAST TUESDAY NIGHT INTO
WEDNESDAY...A COLD FRONT WILL MOVE SOUTH ACROSS THE REGION
WEDNESDAY BRINGING BOTH A CHANCE OF SHOWERS AS WELL AS ANOTHER
PERIOD OF BELOW NORMAL TEMPS FOR MID WEEK. CMS
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 20Z...
* FIRST BAND OF TSRA EXITING THE TERMINAL AREA. ANOTHER BAND OF
TSRA DEVELOPING TO THE SOUTHWEST WILL MOVE INTO THE VICINITY
OF THE TERMINALS LATE THIS AFTERNOON INTO EARLY EVENING.
* EAST TO SOUTHWEST WINDS WILL PREVAIL WHEN THE TSRA ARE OUT THE
AREA.
PAW
//DISCUSSION...UPDATED 18Z...
LOW PRESSURE CENTER ACROSS NORTHERN ILLINOIS WILL CONTINUE TO
PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT AT TIMES THROUGH THE
AFTERNOON AND EVENING. FOR THE TAFS HAVE MAINTAINED A BREAK IN THE
ACTION FOR PART OF THE AFTERNOON BUT CONFIDENCE IS NOT HIGH. MAY
NEED TO EXTEND THE TIME PERIODS.
WITH THE LOW IN THE VICINITY OF THE TERMINALS TONIGHT INTO MONDAY
MORNING...CEILINGS AND VISIBILITIES ARE EXPECTED TO LOWER TO MVFR.
PREVAILING IFR IS POSSIBLE. THEN CONDITIONS IMPROVING AS THE LOW
MOVES AWAY DURING THE DAY ON MONDAY.
PAW
//ORD AND MDW CONFIDENCE...UPDATED 20Z...
* MEDIUM CONFIDENCE IN TSRA TIMING AND DETAILS.
* MEDIUM CONFIDENCE IN WIND TREND.
PAW
//OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED 12Z...
MONDAY NIGHT...VFR.
TUESDAY...VFR...SLIGHT CHANCE OF SHOWERS.
WEDNESDAY...VFR...CHANCE OF SHOWERS.
THURSDAY...VFR.
FRIDAY...VFR.
SATURDAY...VFR...CHANCE OF SHOWERS.
MDB
&&
.MARINE...
256 AM CDT
HIGH PRESSURE CONTINUES TO STRETCH FROM WESTERN HUDSON BAY SOUTHEAST
INTO NORTHERN NEW ENGLAND. LOW PRESSURE CENTERED OVER THE OK/TX
PANHANDLE REGION WILL DRIFT EASTWARD TODAY WITH AN INVERTED TROUGH
STRETCHING TO ITS NORTH. THIS TROUGH AXIS THEN ARCS NORTHWESTWARD TO
A DEVELOPING LOW OVER SOUTHERN SASKATCHEWAN. EASTERLY WINDS WILL
CONTINUE THIS MORNING BEFORE A WARM FRONTAL BOUNDARY SETS UP ACROSS
THE CENTRAL PART OF THE LAKE. THIS WILL ALLOW WINDS ACROSS THE NORTH
TO TURN NORTHEASTERLY AND TO A MORE SOUTHEASTERLY DIRECTION ACROSS
THE SOUTHERN PART OF THE LAKE. THE SURFACE LOW WILL WEAKEN AS IT
CROSSES THE SOUTHERN PART OF THE LAKE MONDAY MORNING. WINDS WILL
TURN NORTHERLY ACROSS THE ENTIRE LAKE AS THE LOW MOVES TO THE EAST
MONDAY AFTERNOON. THE SASKATCHEWAN LOW WILL THEN CROSS THE LAKE AS
MORE OF AN OPEN TROUGH THAN A CLOSED LOW. FAIRLY STRONG HIGH
PRESSURE WILL FOLLOW IN ITS WAKE LEADING TO A PERIOD OF ELEVATED
WINDS WEDNESDAY THANKS TO AN INCREASED PRESSURE GRADIENT. THE HIGH
WILL THEN SLOWLY MOVE EAST ACROSS THE REGION THROUGH THE END OF THE
WEEK KEEPING A NORTHERLY WIND THROUGH THURSDAY WITH A FLIP TO A
SOUTHERLY DIRECTION FRIDAY. THERE IS THEN GOOD AGREEMENT ON A FRONT
CROSSING THE REGION AGAIN SATURDAY WITH ANOTHER AREA OF HIGH
PRESSURE BUILDING IN BEHIND IT.
MDB
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-
ILZ023-ILZ032-ILZ033-ILZ039 UNTIL 7 AM MONDAY.
IN...FLASH FLOOD WATCH...INZ001-INZ002-INZ010-INZ011-INZ019...7 PM
SUNDAY TO 7 AM MONDAY.
LM...NONE.
&&Hazardous weather outlook, May 6, 2:19 PM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 219 PM CDT SUN MAY 6 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 071930- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 219 PM CDT SUN MAY 6 2012 /319 PM EDT SUN MAY 6 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...SOME MAY PRODUCE... VERY HEAVY RAINFALL...WITH LOCALIZED FLASH FLOODING HAIL TO THE SIZE OF GOLF BALLS WIND GUSTS IN EXCESS OF 60 MPH ISOLATED TORNADOES AREAS AFFECTED AND TIMING: SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH MID AFTERNOON ACROSS NORTH CENTRAL ILLINOIS GRADUALLY MOVING EAST INTO NORTHEAST ILLINOIS. SOME OF THESE MAY BRIEFLY PRODUCE LARGE HAIL. THE BETTER CHANCE FOR SEVERE THUNDERSTORMS WILL BE ACROSS NORTH CENTRAL AND NORTHEAST ILLINOIS AFTER 3 PM INTO TONIGHT...AND ACROSS NORTHWEST INDIANA AFTER 6 PM. THE POTENTIAL FOR ISOLATED TORNADOES WILL BE MAINLY ACROSS NORTH CENTRAL AND EAST CENTRAL ILLINOIS AND BETWEEN 3 AND 9 PM. DISCUSSION: SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS NORTH CENTRAL ILLINOIS INTO EARLY AFTERNOON AND LIKELY WORK THEIR WAY EAST INTO NORTHEAST ILLINOIS. STRONG INSTABILITY ALOFT WILL ALLOW FOR SOME OF THESE TO POTENTIALLY BRIEFLY PRODUCE LARGE HAIL. A WARM FRONT WILL LIFT SLOWLY NORTH INTO THE SOUTHERN AND WESTERN OUTLOOK AREA THROUGH MID AFTERNOON. THE COMBINATION OF DEEP INSTABILITY AND THIS APPROACHING FRONT WILL LIKELY LEAD TO CONTINUING DEVELOPING THUNDERSTORMS FROM MID TO LATE AFTERNOON...LIKELY WITH INCREASING COVERAGE INTO THIS EVENING. ORGANIZED CLUSTERS OF THUNDERSTORMS ARE FAVORED...WHICH WILL HAVE THE POTENTIAL TO PRODUCE STRONG DAMAGING WINDS AND HEAVY RAINFALL. THE MAIN TORNADO THREAT WILL BE FROM MID-AFTERNOON INTO EARLY THIS EVENING NEAR THIS WARM FRONT WHERE SURFACE BASED SUPERCELLS ARE MOST FAVORED. AS AN AREA OF LOW PRESSURE MOVES EAST ACROSS THE AREA TONIGHT THE COVERAGE OF THUNDERSTORMS SHOULD REMAIN HIGH...THOUGH THERE IS SOME UNCERTAINTY. THE SEVERE WEATHER THREAT WILL LINGER DURING THE LATE EVENING INTO OVERNIGHT. WITH CONTINUED THUNDERSTORMS EXPECTED ACROSS THE ENTIRE AREA IN A MOIST AND UNSTABLE AIR MASS...HEAVY RAINFALL WILL BE A THREAT. THIS IS ESPECIALLY TRUE WHERE STORMS TRAIN ACROSS THE SAME AREA. THE STORMS ARE EXPECTED TO PRODUCE VERY HEAVY RAIN AND BE SLOW MOVING. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE AND IF THESE RAINFALL AMOUNTS FALL FAST ENOUGH...LOCALIZED FLASH FLOODING MAY RESULT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED MAINLY SOUTH OF INTERSTATE 80 IN ILLINOIS THIS AFTERNOON AND EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-071930- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 219 PM CDT SUN MAY 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THROUGH MID AFTERNOON WITH THUNDERSTORMS LIKELY LATE THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS MAY PRODUCE LARGE HAIL AND WIND GUSTS ABOVE 34 KNOTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-071930- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 219 PM CDT SUN MAY 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THROUGH MID AFTERNOON WITH THUNDERSTORMS LIKELY LATE THIS AFTERNOON AND TONIGHT...ESPECIALLY ACROSS THE SOUTHERN HALF OF THE LAKE. SOME OF THESE STORMS MAY PRODUCE LARGE HAIL AND WIND GUSTS ABOVE 34 KNOTS...MAINLY ACROSS FAR SOUTHERN LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO SHEA
In the hours before
Local storm report, May 6, 3:29 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
329 PM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 12 NW CLIFTON 41.06N 88.10W
05/06/2012 M1.75 INCH KANKAKEE IL TRAINED SPOTTER
APPROXIMATELY AT INTERSECTION OF 3200 NORTH AND 400 EAST
IN NORTHWEST IROQUOIS COUNTY.
&&
RATZERLocal storm report, May 6, 3:30 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
330 PM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 13 NW CLIFTON 41.07N 88.11W
05/06/2012 M1.00 INCH KANKAKEE IL TRAINED SPOTTER
INTERSECTION OF COUNTY ROADS 3300 NORTH AND 400 EAST IN
NORTHWEST IROQUOIS COUNTY.
&&
RATZERLocal storm report, May 6, 3:31 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
331 PM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL SW CHEBANSE 41.00N 87.91W
05/06/2012 E0.50 INCH IROQUOIS IL TRAINED SPOTTER
DIME SIZE HAIL SW OF CHEBANSE.
&&
BNLocal storm report, May 6, 3:33 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
333 PM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM HAIL STREATOR 41.13N 88.83W
05/06/2012 M1.00 INCH LA SALLE IL TRAINED SPOTTER
IN TOWN.
&&
RATZERLocal storm report, May 6, 3:35 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
335 PM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HAIL CHEBANSE 41.00N 87.91W
05/06/2012 M1.75 INCH IROQUOIS IL TRAINED SPOTTER
&&
RATZERLocal storm report, May 6, 3:39 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
339 PM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL CLIFTON 40.94N 87.93W
05/06/2012 E2.75 INCH IROQUOIS IL EMERGENCY MNGR
EM RELAYED A PUBLIC REPORT OF BASEBALL SIZE HAIL.
&&
BNThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 3:56 AM CDT | Flash Flood Watch | LOT | Boone, DeKalb, DuPage, Ford, Grundy, Iroquois and 10 more | 27 hr |
| May 6, 9:39 AM CDT | Special Weather Statement | LOT | DeKalb | 36 min |
| May 6, 10:02 AM CDT | Special Weather Statement | LOT | Grundy | 28 min |
| May 6, 10:15 AM CDT | Special Weather Statement | LOT | Boone | 45 min |
| May 6, 10:44 AM CDT | Special Weather Statement | LOT | Kendall | 31 min |
| May 6, 10:48 AM CDT | Severe Thunderstorm Warning | LOT | Kendall | 42 min |
| May 6, 11:24 AM CDT | Special Weather Statement | LOT | Will | 36 min |
| May 6, 1:55 PM CDT | Special Weather Statement | LOT | Cook | 65 min |
| May 6, 1:56 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois, Kankakee, Livingston | 64 min |
| May 6, 2:37 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 38 min |
| May 6, 2:39 PM CDT | Special Marine Warning | LOT | 96 min | |
| May 6, 2:46 PM CDT | Special Weather Statement | LOT | Livingston | 59 min |
| May 6, 2:57 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois, Kankakee | 63 min |
| May 6, 3:19 PM CDT | Flash Flood Warning | LOT | Ford, Grundy, Iroquois, Kankakee, Livingston | 6 hr |
| May 6, 3:26 PM CDT | Tornado Warning | LOT | Iroquois | 64 min |
| May 6, 3:31 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, LaSalle, Livingston | 59 min |
| May 6, 3:41 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 64 min |
| May 6, 3:42 PM CDT | Tornado Warning | LOT | LaSalle, Livingston | 48 min |
| May 6, 3:43 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle, Livingston | 52 min |
| May 6, 4:02 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois, Livingston | 48 min |
| May 6, 4:03 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Grundy, Kankakee, Livingston | 57 min |
| May 6, 4:28 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, LaSalle, Livingston | 32 min |
| May 6, 4:46 PM CDT | Tornado Warning | LOT | Iroquois | 44 min |
| May 6, 4:56 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 64 min |
| May 6, 5:01 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois, Livingston | 59 min |
| May 6, 5:15 PM CDT | Flash Flood Warning | LOT | Ford, Iroquois | 6 hr |
| May 6, 5:25 PM CDT | Tornado Warning | LOT | Ford, Iroquois | 50 min |
Nearby
Flash Flood Warnings in Illinois, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.